MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G10755
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unknown procedure, a torcon nb advantage angiographic catheter broke at the tip; therefore a wire guide could not pass through the device.The physician observed the break in the catheter tip upon insertion of the device.The procedure was completed successfully with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the device history record, documentation, quality control, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned package confirmed that one used hnb5.0-38-125-p-ns-vtk torcon nb advantage angiographic catheter was returned for investigation.The distal tip of the device was intact but compressed, not broken as initially reported.This compressed section started 6cm from the distal tip and was 2.5cm in length.During the functional test, the wire guide could not advance smoothly past the compressed section.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TORCON NB ADVANTAGE ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8265158
Report Number1820334-2019-00170
Device Sequence Number2285632
Product Code DQO
UDI-Device Identifier00827002107557
UDI-Public(01)00827002107557(17)190316(10)6787285
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2019
Device Model NumberG10755
Device Catalogue NumberHNB5.0-38-125-P-NS-VTK
Device Lot Number6787285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1